Joint pain and weakness on Remicade

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Imac Girl
Regular Member

Date Joined Aug 2009
Total Posts : 61
   Posted 8/12/2009 3:01 PM (GMT -6)   
Hi all,

Was wondering if anyone else using Remicade is find their joints to be very weak.

I have been getting a weakness in my ankles and wrists, but I am not sure if it is a side effect of the remi, or is it just because I had lost so much weight.

Any advice would be great.


Imac Girl
Diagnosed 24th July 2009
Started on Steroids and Asacolon orally, didn't work
Checked into hospital on 30th July for IV steroids, and feeding tube, as weight was just falling off me, still no improvement.
Started Infliximab / Remicade 6th August, still taking Asacolon and weaning off steroids

Veteran Member

Date Joined May 2006
Total Posts : 619
   Posted 8/12/2009 6:54 PM (GMT -6)   
Been on it two years, never had those symptoms. I do find I get tired, but that's been ever since I got UC, pre-Remicade.
47 yr old female, dx'd UC April 27, 2006; mild arthritis in lower back, dx'd May 2008; Osteopenia dx'd 6/08 Achieved almost-remission mid October 2008 (rectum still inflamed)

17 Remicade infusions, current scheduled every 6 weeks: 1st: 7/21/07; most recent: 7/18/09; Current meds & supplements: Lialda, 4 tabs in the morning; Xanax as needed (rarely); Rowesa and/or Canasa; multivitamin w/folate; Culturelle; Fish oil capsules, calcium chews and/or Tums; Vitamin D;

Past meds: Prednisone 4/06-4/08; Entocourt EC; Asacol; Colazal; Venofer (iron) injections Dec '07; Imuran (extremely bad reaction 2/07); Protonix; Lexipro

Veteran Member

Date Joined Mar 2008
Total Posts : 1766
   Posted 8/13/2009 8:01 AM (GMT -6)   
Yes. I've been on Remicade since last summer, and I had joint pain start in February. It's been the worst in my wrists. My GI said that it has nothing to do with Remicade, and my rheumatologist has no answers for me.
Female, Age 20
Remicade, Colazal, VSL #3 DS, Vitamin D Rx, Calcium, Prozac, Turmeric, Biotin

Veteran Member

Date Joined Mar 2007
Total Posts : 2832
   Posted 8/13/2009 10:14 AM (GMT -6)   
I got increasingly bad joint pains while on Remi - that an elevated ANA in my blood at the time prompted me to be taken off it and switched to Humira (which, like Remi is only a UC damepener for me topugh- not lasting all the way to the next infusion/injection).
Pancolitis >20 years, allergic to all 5ASAs
(To pharma: enough already with the umpteen variants of Asacol!)
Tried everything under the sun (natural and alternative), low carb SCD
Some partial success with TSO but  too expensive to keep up 
Remicade Humira, lots of probiotics, entocort, tapering increasing pred again,
homemade fecal infusions, hookworms, maybe surgery this year REAL soon

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, March 18, 2018 5:28 PM (GMT -6)
There are a total of 2,941,134 posts in 322,719 threads.
View Active Threads

Who's Online
This forum has 161129 registered members. Please welcome our newest member, shouzheng06.
351 Guest(s), 9 Registered Member(s) are currently online.  Details
JayMot, dacarte3, hammer8, Fyrcat, C_G_K, TDHENSLEY, tonyaraven, ambling, Ocean dakini